Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Grand Rapids, MI

March 1, 2007Barry County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Mar 1, 2007, 4:15 PM EST for Barry County, Michigan. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2007, 4:15 PM EST (21:15 UTC)
Expired
Mar 1, 2007, 4:45 PM EST
In force
30 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

County Barry County, MI

The radar

The Grand Rapids radar (KGRR), 36 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 4:26 PM ESTHAIL 0.75Delton, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 421 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
421 m²/s²
0-3 km storm-relative helicity
531 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 012115
SVRGRR
MIC015-012145-
/O.NEW.KGRR.SV.W.0002.070301T2115Z-070301T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 PM EST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 445 PM EST

* AT 412 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 22 MILES SOUTHWEST OF HASTINGS...OR ABOUT 6 MILES
  SOUTHEAST OF PLAINWELL...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROOKED LAKE...PRAIRIEVILLE AND MILO BY 420 PM EST
  CLOVERDALE AND DELTON BY 425 PM EST
  SCHULTZ...CEDAR CREEK AND DOWLING BY 430 PM EST
  PODUNK AND HASTINGS MUNI ARPT BY 435 PM EST

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4272 8539 4276 8538 4276 8536 4264 8509
      4259 8510 4243 8539 4243 8553 4243 8553
      4253 8554

$$
TJT
2 follow-up statements
000 
WWUS53 KGRR 012132
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
428 PM EST THU MAR 1 2007

MIC015-012145-
/O.CON.KGRR.SV.W.0002.000000T0000Z-070301T2145Z/
BARRY MI-
431 PM EST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR BARRY COUNTY...

AT 425 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS LOCATED NEAR WELCOME CORNERS...OR ABOUT NEAR HASTINGS...AND
MOVING NORTHEAST AT 45 MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

HAIL TO THREE-QUARTERS OF AN INCH IN DIAMETER...OR ROUGHLY THE SIZE
OF A PENNY...IS EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THE STORM HAS PASSED.


LAT...LON 4272 8539 4276 8538 4276 8536 4264 8509
      4259 8510 4243 8539 4243 8553 4243 8553
      4253 8554

$$
000 
WWUS53 KGRR 012144
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
443 PM EST THU MAR 1 2007

MIC015-012151-
/O.EXP.KGRR.SV.W.0002.000000T0000Z-070301T2145Z/
BARRY MI-
443 PM EST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR BARRY COUNTY HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
EXPIRED.

LAT...LON 4272 8539 4276 8538 4276 8536 4264 8509
      4259 8510 4243 8539 4243 8553 4243 8553
      4253 8554

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:10 PM EST, 5 minutes earlier.

Area forecast discussion, Mar 1, 4:10 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 PM EST THU MAR 1 2007

.SHORT TERM...
STRONG LIFT AHEAD OF THE UPPER LOW OVER IOWA CONTINUES TO SUPPORT
REDEVELOPMENT OF CONVECTION INTO SOUTHWEST LOWER MICHIGAN. THIS
SHOULD RESULT IN SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE
SOUTHERN HALF OF THE FORECAST AREA...WITH BURSTS OF FREEZING RAIN
ACROSS THE NORTHERN HALF OF THE FORECAST AREA. HAVE CONTINUED THE
WINTER STORM WARNING WHERE IT HAS BEEN OUT AND HAVE DROPPED THE
WINTER WEATHER ADVISORY. GIVEN THE SNOW THAT HAS ALREADY FALLEN UP
TO THE NORTH AND FREEZING RAIN SPREADING IN NOW...DECIDED TO
CONTINUE WITH THE CURRENT HEADLINE UP THERE. NOT OUT THE QUESTION TO
STILL SOME SOME SLEET AND SNOW MIX IN AS WELL. THE WINTER STORM
WARNING IS WELL COORDINATED ACROSS CENTRAL LOWER MICHIGAN WITH APX
AND DTX. CONVECTION WILL CONTINUE THIS EVENING...TAPERING OFF
BETWEEN 900 PM AND MIDNIGHT. ACCUMULATIONS OF ICE IN THE WARNING
AREA QUITE POSSIBLY COULD BE SIGNIFICANT...UPWARDS OF A HALF
INCH...ESPECIALLY ACROSS THE HIGH GROUND OF LAKE...OSCEOLA AND CLARE
COUNTIES. EXPECT THE DRY SLOT TO PUSH IN WITH A LULL IN THE
PRECIPITATION IN THE MIDDLE OF THE NIGHT. WITH THE -10 C BECOMING
UNSATURATED...LOOKING AT SOME FREEZING DRIZZLE IN THE NORTH.
OCCASIONAL SNOW WILL TRY TO PRESS IN FROM THE WEST OVERNIGHT...AS
THE UPPER LOW PUSHES TOWARD THE STATE OF MICHIGAN. NOT EXPECT IT TO
AMOUNT TO MUCH THROUGH DAYBREAK HOWEVER.

CONVECTION WILL BE NEAR SEVERE THIS EVENING WITH MARGINAL HAIL IN
THE STRONGEST CORES.

FRIDAY AND FRIDAY NIGHT THE UPPER LOW WILL BE TRANSITIONING ACROSS
THE FORECAST AREA. NOT EXPECTING SIGNIFICANT ACCUMULATIONS. SOME
LIGHT ACCUMS OF AN INCH OR SO ARE NOT OUT OF THE QUESTION EITHER
PERIOD.

SATURDAY AND SATURDAY NIGHT...COLD AIR ADVECTION WILL KICK IN BEHIND
THE DEPARTING UPPER LOW. SOME LAKE EFFECT IS EXPECTED...WITH LIKELY
POPS. LOOKING AT SOME MINOR ACCUMS IN WEST TO NORTHWEST FLOW.

.LONG TERM...
WILL EXTEND THE LIKELY POPS INTO SUNDAY MORNING AS CYCLONIC FLOW AND
A H8 THERMAL TROUGH WILL BE JUST TO OUR EAST.  H8 TEMPS CONTINUE TO
WARM THROUGH THE DAY SO THE LAKE EFFECT SNOW SHOWERS WILL END BY
LATE IN THE DAY.

THE MODELS HAVE TRENDED COLDER INTO MONDAY AS A ARCTIC FRONT DROPS
ACROSS THE CWA.  THE ARCTIC SURGE HEADS FOR THE EASTERN GREAT
LAKES...WITH THE GRR AREA JUST GETTING BRUSHED BY THE COLD AIR.  IT
APPEARS THE FRONT WILL COME THROUGH MOSTLY DRY....ALTHOUGH WILL ADD
SOME FLURRIES IN THE NORTH.  HAVE ALSO LOWER TEMPS IN THIS TIME
FRAME.

A NORTHERN STREAM SHORT WAVE TRAVELS ALONG THE NORTHERN U.S. STATES
INTO MID WEEK.  WILL ALSO SEE A COLD FRONT APPROACH THE REGION BY
THURSDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING NORTHERN TWO ROWS OF THE CWA...ALSO INCLUDING
MONTCALM AND GRATIOT THROUGH THIS EVENING.

GALE WARNING ON LAKE MICHIGAN THROUGH 1000 PM NORTH OF GRAND
HAVEN...SMALL CRAFT ADVISORY TO THE SOUTH.

&&

DUKE
Hazardous weather outlook, Mar 1, 1:29 PM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
129 PM EST THU MAR 1 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-021830-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
129 PM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A SIGNIFICANT ICE STORM IS LIKELY GENERALLY NORTH OF A WHITEHALL
TO SAINT JOHNS LINE...WITH UP TO A HALF INCH OF ICE ACCUMULATION.
THIS WILL LIKELY RESULT IN DANGEROUS DRIVING CONDITIONS...DOWNED
TREE LIMBS OR POWER LINES...AND SCATTERED POWER OUTAGES. A MIX OF
SLEET AND RAIN CAN BE EXPECTED...WITH EVEN A FEW THUNDERSTORMS
POSSIBLE.

AROUND INTERSTATE 96...SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. SOME OF THIS PRECIPITATION COULD BE MIXED
WITH SLEET AND FREEZING RAIN...BUT NO SIGNIFICANT ACCUMULATIONS
ARE EXPECTED.

FARTHER SOUTH NEAR INTERSTATE 94...THERE IS A CHANCE FOR SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS. LOCALLY HEAVY RAINFALL COULD ALSO RESULT IN LOCALIZED
NUISANCE FLOODING.

THE HEAVIEST PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT
TONIGHT... THEN ANY LINGERING LIGHT PRECIPITATION WILL CHANGE OVER
TO SNOW AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NUMEROUS SNOW SHOWERS ARE EXPECTED ON FRIDAY AND SATURDAY AS THE LOW
PRESSURE AREA MOVES SLOWLY EAST WHILE WEAKENING OVER THE GREAT LAKES
REGION. SNOW ACCUMULATIONS WILL BE POSSIBLE...PARTICULARLY IN THE
SNOWBELT AREAS ALONG AND WEST OF HIGHWAY 131.

SNOW SHOWERS WILL DIMINISH IN COVERAGE AND INTENSITY ON SUNDAY AND
END BY SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED NEAR THE INTERSTATE 94
CORRIDOR THIS AFTERNOON AND EVENING.

ELSEWHERE...SPOTTER ACTIVATION IS NOT EXPECTED...BUT SNOW...SLEET
AND ICING REPORTS WOULD BE GREATLY APPRECIATED. YOU CAN SUBMIT
THESE REPORTS AT WWW.WEATHER.GOV/GRR/SPOTTER.

LMZ844>849-021830-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
129 PM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
WAVES OF 4 FEET OR MORE AND SCATTERED THUNDERSTORMS WILL POSE A
HAZARD TO SMALL CRAFT TODAY AND TONIGHT. SLEET AND FREEZING RAIN
WILL OCCUR NORTH OF MUSKEGON... BEGINNING AS SNOW THIS MORNING.
FREEZING RAIN WILL CHANGE TO RAIN SOUTH OF MUSKEGON BY AFTERNOON.
THE STRONGEST STORMS MAY CONTAIN LARGE HAIL. THE HEAVIEST
PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT TONIGHT... THEN
ANY LINGERING LIGHT PRECIPITATION WILL CHANGE OVER TO SNOW AFTER
MIDNIGHT.

THE CAUSE OF THE ACTIVE WEATHER IS A STRONG LOW PRESSURE SYSTEM
TRACKING NORTHEAST FROM THE KANSAS CITY MISSOURI AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LARGE WAVES WILL PERSIST FRIDAY THROUGH WEDNESDAY. NUMEROUS SNOW
SHOWERS ARE EXPECTED ON FRIDAY AND SATURDAY. SNOW SHOWERS WILL
DIMINISH IN COVERAGE AND INTENSITY ON SUNDAY AND END SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

TJT

In the hours before

Local storm report, Mar 1, 11:07 AM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1107 AM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     SNOW             SCOTTVILLE              43.95N 86.28W
03/01/2007  E1.0 INCH        MASON              MI   DEPT OF HIGHWAYS

1052 AM     SNOW             BALDWIN                 43.90N 85.85W
03/01/2007  E3.0 INCH        LAKE               MI   DEPT OF HIGHWAYS

1052 AM     SNOW             REED CITY               43.87N 85.51W
03/01/2007  E5.0 INCH        OSCEOLA            MI   DEPT OF HIGHWAYS

1052 AM     SNOW             CLARE                   43.82N 84.76W
03/01/2007  E6.0 INCH        CLARE              MI   DEPT OF HIGHWAYS

1052 AM     SNOW             MOUNT PLEASANT          43.61N 84.75W
03/01/2007  E5.0 INCH        ISABELLA           MI   DEPT OF HIGHWAYS

1052 AM     SNOW             BIG RAPIDS              43.70N 85.49W
03/01/2007  E5.0 INCH        MECOSTA            MI   DEPT OF HIGHWAYS

1052 AM     SNOW             STANTON                 43.29N 85.08W
03/01/2007  E6.0 INCH        MONTCALM           MI   DEPT OF HIGHWAYS

1052 AM     SNOW             BRECKENRIDGE            43.41N 84.48W
03/01/2007  E2.0 INCH        GRATIOT            MI   PUBLIC

1052 AM     SNOW             NEWAYGO                 43.42N 85.80W
03/01/2007  E6.5 INCH        NEWAYGO            MI   DEPT OF HIGHWAYS

&&

RSUTTLE
Special weather statement, Mar 1, 2:07 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
207 PM EST THU MAR 1 2007

MIZ064-071-072-011930-
ALLEGAN-KALAMAZOO-VAN BUREN-
207 PM EST THU MAR 1 2007

...SPECIAL WEATHER STATEMENT...

AT 204 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BANGOR...OR 12 MILES WEST OF PAW PAW...
MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...ALLEGAN.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR EXTREME SOUTHWESTERN LOWER MICHIGAN.

TURNAGE
Special weather statement, Mar 1, 2:35 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
235 PM EST THU MAR 1 2007

MIZ071>073-012000-
CALHOUN-KALAMAZOO-VAN BUREN-
235 PM EST THU MAR 1 2007

...SPECIAL WEATHER STATEMENT...

AT 230 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF MATTAWAN...OR 12 MILES EAST OF
DOWAGIAC...MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...SCHOOLCRAFT...MATTAWAN...
PORTAGE...KALAMAZOO...WESTWOOD AND EASTWOOD.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR EXTREME SOUTHWESTERN LOWER MICHIGAN.

TURNAGE
Special weather statement, Mar 1, 3:31 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 PM EST THU MAR 1 2007

MIZ064-071-072-012100-
ALLEGAN-KALAMAZOO-VAN BUREN-
331 PM EST THU MAR 1 2007

...SPECIAL WEATHER STATEMENT...

AT 330 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST WEST OF SOUTH
HAVEN TO THE KALAMAZOO COUNTY LINE SOUTH OF KALAMAZOO...MOVING
NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE
WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...BANGOR...PAW PAW...
MATTAWAN...PORTAGE AND VICKSBURG.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

TURNAGE
Special weather statement, Mar 1, 4:14 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 PM EST THU MAR 1 2007

MIZ050-056-057-012200-
KENT-MUSKEGON-OTTAWA-
414 PM EST THU MAR 1 2007

...SPECIAL WEATHER STATEMENT...

AT 408 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ZEELAND...OR NEAR HOLLAND...MOVING NORTHEAST
AT 40 MPH.

UP TO DIME SIZE HAIL...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...HUDSONVILLE...GRAND HAVEN...
JENISON...WYOMING...COOPERSVILLE...GRAND RAPIDS AND RAVENNA.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 1:25 PM ESTWinter Weather AdvisoryGRRClinton, Ionia, Kent, Muskegon, Ottawa3 hr
Mar 1, 3:54 PM ESTSevere Thunderstorm WarningGRRKalamazoo21 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.